Alert archive / Missouri / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 87, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 14, 1998, 1:11 AM CDT for Carroll County, Livingston County, Missouri. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 14, 1998, 1:11 AM CDT (06:11 UTC)
- Expired
- Jun 14, 1998, 1:45 AM CDT
- In force
- 34 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Carroll County, MO, Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 110 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 1:30 AM CDT | Thunderstorm Wind 60 | Chillicothe, MO | Missouri State Troopers reported several trees blown down as a result of severe thunderstorm winds along D Highway 9 miles southwest of Chillicothe. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 6.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 825 J/kg
- Mixed-layer CIN
- -313 J/kg
- Mixed-layer LCL
- 1627 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 443 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
771
WUUS1 KMCI 140612 RRA
SVRMCI
MOC033-117-140645-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY-PLEASANT HILL MO
111 AM CDT SUN JUN 14 1998
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CARROLL COUNTY IN MISSOURI
LIVINGSTON COUNTY IN MISSOURI
* UNTIL 145 AM CDT
* AT 111 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES WEST OF LUDLOW...OR ABOUT 19 MILES
SOUTHWEST OF CHILLICOTHE...MOVING EAST AT 50 MILES PER HOUR.
* THE SEVERE THUNDERSTORM WILL BE...
3 MILES SOUTHEAST OF LUDLOW AT 110 AM CDT
3 MILES SOUTH OF AVALON AT 120 AM CDT
8 MILES SOUTHEAST OF BEDFORD AT 130 AM CDT
NEAR HALE BY 135 AM CDT
PEOPLE IN THE PATH OF THIS STORM...CAN EXPECT BASEBALL SIZE
HAIL...AND WIND GUSTS UP TO 75 MPH. FOR YOUR SAFETY...MOVE
INDOORS...AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT. SEVERE THUNDERSTORMS OCCASIONALLY
PRODUCE TORNADOES.
&
BUNTING
LAT...LON 3976 9374 3945 9374 3939 9330 3990 9344What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:30 PM CDT, 9 hours 41 minutes earlier.
Area forecast discussion, Jun 13, 3:30 PM CDT, 9 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 330 PM CDT SAT JUN 13 1998 ISOLD TSTMS DVLPD IN WARM ADVECTION ZONE ALONG WMFNT THIS AFTN ACROSS SRN PORTIONS OF FCST AREA...BUT MAIN SHOW IS TNGHT AS COMPLEX OF SVR TSTMS WITH FLASH FLOOD POTL EXPECTED TO MOVE ACRS AREA. SFC WMFNT AT MID AFTN LOCATED JUST S OF FCST AREA WITH VRY HIGH SFC DEW PTS POOLED NR BNDRY. EXPECT TSTMS TO DVLP THIS AFTN IN VCTY OF SFC LOW AS IT MOVES INTO NRN KS AND SWD ALG DRYLINE INTO CENTRAL KS. ADDITIONAL TSTM DEVELOPMENT OVER CENTRAL/ERN NE EXPECTED AS NOCTURNAL LLJ STRENGTHENS AND ENHANCES LIFT N OF WMFNT. CONVECTION ACRS NE EXPECTED TO DVLP INTO AN INTENSE MCS AND TURN SEWD ACRS MUCH OF CWA TNGHT. FCST VALUES OF CAPE...VERTICAL WIND PROFILE...AND MID-LVL DRY INTRUSION SUGGEST POTL FOR SVR WX WITH THIS SYSTEM. HIGH VALUES OF PRECIPITABLE WATER AND STG LIFT N OF WMFNT SUGGEST FLASH FLOOD POTL...AND BASED ON 3-HOUR FF GUIDANCE VALUES OF UNDER 2 INCHES...WL ISSUE FLASH FLOOD WATCH TONIGHT FOR ALL BUT XTRM NERN COUNTIES... WHERE GUIDANCE VALUES ARE ABOUT AN INCH HIGHER. IN LATER PERIODS...SOME CHC OF SHWRS/TSTMS AS S/W SLOWS AND THEN CLOSES OFF OVER AREA...LEAVING AREA SUSCEPTIBLE TO WK S/W ENERGY ROTATING AROUND SYS IN CYC FLO ALOFT. GUIDANCE TEMPS LOOK REASONABLE AND ARE GENERALLY FOLLOWED. ...EAX... MO...FLASH FLOOD WATCH TONIGHT ALL BUT XTRM NE COUNTIES KS...FLASH FLOOD WATCH TONIGHT. BUNTING
In the hours before
Local storm report, Jun 13, 8:31 PM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
831 PM CDT SAT JUN 13 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM 3 NW FILLMORE MO 2.75 INCH HAIL
06/13/98 ANDREW GOLFBALL TO BASEBALL
HAIL COVERING THE GROUNDLocal storm report, Jun 13, 8:31 PM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
831 PM CDT SAT JUN 13 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM 3 NW FILLMORE MO 2.75 INCH HAIL
06/13/98 ANDREW GOLFBALL TO BASEBALL
HAIL COVERING THE GROUNDLocal storm report, Jun 13, 8:42 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
842 PM CDT SAT JUN 13 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM GRAHAM MO .75 INCH HAIL
06/13/98 NODAWAYLocal storm report, Jun 13, 8:42 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
842 PM CDT SAT JUN 13 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM GRAHAM MO .75 INCH HAIL
06/13/98 NODAWAYSpecial weather statement, Jun 13, 10:18 PM CDT, 2 hours 53 minutes before
KSZ025-057-060-102>105-MOZ011>014-020>022-028>030-037-038-043-044- 053-054-140418- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 1018 PM CDT SAT JUN 13 1998 THE TORNADO WATCH THAT WAS IN EFFECT THROUGH 10 PM HAS BEEN ALLOWED TO EXPIRE. THE COUNTIES NO LONGER UNDER THE WATCH ARE... IN MISSOURI... HOLT ANDREW DEKALB DAVIESS BUCHANAN CLINTON CALDWELL PLATTE CLAY RAY JACKSON LAFAYETTE CASS JOHNSON BATES HENRY IN KANSAS... DONIPHAN ATCHISON LEAVENWORTH WYANDOTTE JOHNSON MJM
Special weather statement, Jun 13, 10:18 PM CDT, 2 hours 53 minutes before
KSZ025-057-060-102>105-MOZ011>014-020>022-028>030-037-038-043-044- 053-054-140418- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 1018 PM CDT SAT JUN 13 1998 THE TORNADO WATCH THAT WAS IN EFFECT THROUGH 10 PM HAS BEEN ALLOWED TO EXPIRE. THE COUNTIES NO LONGER UNDER THE WATCH ARE... IN MISSOURI... HOLT ANDREW DEKALB DAVIESS BUCHANAN CLINTON CALDWELL PLATTE CLAY RAY JACKSON LAFAYETTE CASS JOHNSON BATES HENRY IN KANSAS... DONIPHAN ATCHISON LEAVENWORTH WYANDOTTE JOHNSON MJM
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:48 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt | 42 min |
| Jun 13, 8:03 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 37 min |
| Jun 13, 8:57 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 33 min |
| Jun 13, 9:10 PM CDT | Tornado Warning | EAX | Holt | 35 min |
| Jun 13, 11:02 PM CDT | Tornado Warning | EAX | Holt | 28 min |
| Jun 13, 11:58 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan | 32 min |
| Jun 14, 12:05 AM CDT | Severe Thunderstorm Warning | EAX | Clinton, DeKalb | 40 min |
| Jun 14, 12:35 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess | 40 min |
| Jun 14, 12:43 AM CDT | Severe Thunderstorm Warning | EAX | Clinton | 32 min |
| Jun 14, 1:02 AM CDT | Tornado Warning | EAX | Caldwell | 28 min |
| Jun 14, 1:18 AM CDT | Tornado Warning | EAX | Carroll, Livingston | 42 min |
| Jun 14, 1:45 AM CDT | Severe Thunderstorm Warning | EAX | Chariton | 45 min |
| Jun 14, 2:06 AM CDT | Severe Thunderstorm Warning | EAX | Harrison, Worth | 54 min |
| Jun 14, 2:16 AM CDT | Severe Thunderstorm Warning | EAX | Macon, Randolph | 44 min |
| Jun 14, 1:48 PM CDT | Tornado Warning | EAX | Adair, Schuyler | 42 min |
| Jun 14, 2:25 PM CDT | Tornado Warning | EAX | Schuyler | 35 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.